Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 132, NWS Indianapolis, IN

July 1, 2012Tipton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2012, 2:56 PM EDT for Tipton County, Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 2:56 PM EDT (18:56 UTC)
Expired
Jul 1, 2012, 3:18 PM EDT
In force
22 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tipton County, IN

The radar

The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:16 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS53 KIND 011856
SVRIND
INC159-011945-
/O.NEW.KIND.SV.W.0132.120701T1856Z-120701T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 345 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF TIPTON...OR 12
  MILES SOUTH OF KOKOMO...AND MOVING SOUTHEAST AT 40 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  TIPTON...
  SHARPSVILLE...
  WINDFALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4036 8594 4022 8600 4022 8602 4021 8624
      4040 8624 4041 8615
TIME...MOT...LOC 1856Z 294DEG 34KT 4030 8616
WIND...HAIL 60MPH 0.75IN

$$

TDUD
2 follow-up statements
777 
WWUS53 KIND 011912
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 PM EDT SUN JUL 1 2012

INC159-011945-
/O.CON.KIND.SV.W.0132.000000T0000Z-120701T1945Z/
TIPTON-
312 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TIPTON
COUNTY UNTIL 345 PM EDT...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR TIPTON...OR 15 MILES SOUTH OF
KOKOMO...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN TIPTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4025 8613 4028 8615 4035 8613 4040 8610
      4036 8594 4022 8600 4022 8602
TIME...MOT...LOC 1912Z 294DEG 34KT 4027 8600
WIND...HAIL 60MPH 0.75IN

$$

SMF
036 
WWUS53 KIND 011918
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT SUN JUL 1 2012

INC159-011927-
/O.CAN.KIND.SV.W.0132.000000T0000Z-120701T1945Z/
TIPTON-
318 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TIPTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4025 8613 4028 8615 4035 8613 4040 8610
      4036 8594 4022 8600 4022 8602
TIME...MOT...LOC 1917Z 294DEG 34KT 4025 8594

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:17 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 1, 2:17 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 PM EDT SUN JUL 1 2012

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 109 PM EDT SUN JUL 1 2012

AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE NEXT FEW DAYS. A
VERY WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL
INDIANA THROUGH AT LEAST WEDNESDAY. A WARM FRONT WILL LINGER
ACROSS CENTRAL INDIANA OVER THE NEXT SEVERAL DAYS. MEANWHILE
SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH
ACROSS THE AREA THROUGH WEDNESDAY. THE MOISTURE...THE FRONT AND
THE UPPER DISTURBANCES WILL COMBINE TO PROVIDE VERY WARM
TEMPERATURES ALONG WITH DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS.

IN THE EXTENDED THE UPPER RIDGE WILL BUILD NORTH ACROSS THE
CENTRAL U.S. CAUSING DRY WEATHER TO BE THE RULE DURING THE LATER
HALF OF THIS WEEK.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
ISSUED AT 109 PM EDT SUN JUL 1 2012

SURFACE ANALYSIS EARLY THIS AFTERNOON SUGGESTS A FRONTAL BOUNDARY
ACROSS THE NORTHEAST PARTS OF THE FORECAST AREA. TSRA WERE
DEVELOPING ALONG THE BOUNDARY...ASSOCIATED WITH A UPPER SHORT WAVE.
VERY WARM AIR WAS IN PLACE ACROSS THE FORECAST AREA AS
TEMPERATURES WERE RISING INTO THE LOWER AND MIDDLE 90S.

ONGOING CONVECTION IS EXPECTED TO PUSH EAST OF THE FORECAST AREA
LATE THIS AFTERNOON AND EARLY THIS EVENING. WITH LOSS OF HEATING
OVERNIGHT AND THE DEPARTURE OF THE ONGOING WAVE...WILL TRY TO
TREND TOWARD A DRY FORECAST. GFS SUGGEST NEXT SHORTWAVE SHOULD NOT
ARRIVE IN THE RGN UNTIL MONDAY AFTERNOON. AS FOR TEMPS...GIVEN OUR DEW
POINTS AND EXPECTED RAIN THIS EVENING WILL STICK CLOSE TO THE
MAVMOS AND METMOS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ISSUED AT 109 PM EDT SUN JUL 1 2012

GFS AND NAM REMAIN IN PRETTY GOOD AGREEMENT AND WILL USE A BLEND.
MAIN FORECAST CHALLENGE WILL BE POPS.

LITTLE CHANGE OCCURS IN THE OVERALL PATTERN THROUGH WEDNESDAY.
GFS AND NAM INDICATE NORTHWEST FLOW PERSISTING THROUGH
WEDNESDAY...WITH SEVERAL UPPER LEVEL SHORT WAVES EXPECTED TO PUSH
ACROSS THE AREA. MODELS TYPICALLY STRUGGLE WITH PRECISE TIMING OF
THESE TYPE OF WAVES. 850MB HEIGHTS CONTINUE TO INDICATE A THERMAL
RIDGE NOSING ACROSS CENTRAL INDIANA THROUGH WEDNESDAY ALSO WITH
TEMPS NEAR OR IN EXCESS OF 20C. BOTH MODELS AGREES THAT A SHORT
WAVE SHOULD PASS INTO THE AREA AGAIN ON MONDAY AFTERNOON...AND
WILL RAISE POPS HERE.

ADDITIONAL MOISTURE IN THE AREA ALONG WITH CLOUDS HAS PREVENT
TEMPS FROM RISING INTO THE TRIPLE DIGITS TODAY. AS FOR THE HEAT
WATCH...WILL AIM FOR A HEAT ADVISORY ACROSS THE SOUTHWEST AREA OF
THE FORECAST AREA.

ENHANCED FIRE DANGER APPEARS TO BE LESS DUE TO THE ADDITIONAL
MOISTURE IN THE AREA RESULTING IN HIGHER MIN RH/S ALONG WITH LIGHT
WINDS. GROUND AND FUELS REMAIN VERY DRY...BUT WITH 2 OF THE THREE
FIRE WEATHER FACTORS UNFAVORABLE FOR FIRE GROWTH...WILL DROP THE
MENTION OF THE ENHANCED FIRE DANGER....BUT AGAIN...GROUND REMAINS
VERY DRY.

ELSEWHERE IN THE FORECAST IT WILL BE MORE DIFFICULT TO PRECISELY
TIME THE PASSING OF THE SHORT WAVES...AND WILL NEED TO CARRY POPS
THROUGH EACH TIME PERIOD WEDNESDAY NIGHT. BEST CHANCES WILL
CONTINUE TO BE IN THE VICINITY OF THE WARM FRONT...WHICH IS
EXPECTED TO LINGER NEAR I-74 THROUGH MUCH OF THE PERIOD. AREAS TO
THE SOUTHWEST...VINCENNES...WASHINGTON...SHOALS...LINTON...WILL
SEE LOWER POPS DUE TO FARTHER PROXIMITY TO THE FRONT.

WITH LITTLE CHANGE IN THE AIR MASS WILL STICK WITH PERSISTENCE FOR TEMPS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

ISSUED AT 355 AM EDT SUN JUL 1 2012

MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM...ALTHOUGH GFS
CONTINUES TO OVERDO QPF AND DEWPOINTS DUE TO ITS BOUNDARY LATER
ISSUES. WILL GENERALLY STICK WITH ALLBLEND INITIALIZATION...BUT
CHANGE SOME ITEMS BASED ON DOWNPLAYING THE GFS.

UPPER HIGH WILL GRADUALLY BUILD INTO THE AREA THROUGH THE PERIOD.
CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF THE HIGH ON
WEDNESDAY...SO CANNOT RULE OUT SOME ISOLATED CONVECTION. THUS LEFT
SLIGHT CHANCE POPS IN FOR THEN. AFTERWARD THOUGH THE HIGH SHOULD BE
STRONG ENOUGH TO KEEP RAIN OUT OF THE AREA. WILL THUS CONTINUE THE
DRY FORECAST FROM WEDNESDAY NIGHT ON AND REMOVE ANY POPS ALLBLEND
GAVE.

HIGH TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE
PERIOD...CONTINUED WELL ABOVE AVERAGE.

ONLY OTHER NOTEWORTHY CHANGES TO ALLBLEND CENTER ON THE
DEWPOINTS...WHICH WERE LOWERED A BIT TO REMOVE EFFECTS OF THE GFS.

&&

.AVIATION /DISCUSSION FOR THE 011200Z TAFS/...

ISSUED AT 1234 PM EDT SUN JUL 1 2012

OUTSIDE ANY CONVECTION...MOSTLY VFR FOR THE PERIOD. THE MAIN
EXCEPTION WILL BE KLAF WHERE A MCS IS ORGANIZING OVER NRN IL AND IS
SET TO IMPACT THIS TERMINAL IN THE NEXT 2-3 HOURS. HAVE HANDLED THIS
SO FAR WITH A VCTS...BUT MAY NEED TO TEMPO IN A TSRA AS STORMS
LOOK TO APPROACH.

OTHERWISE...HRRR...WHICH WAS VERY ACCURATE HANDLING A SIMILAR
EVENT TO FRIDAY...SHUNT THE MAJORITY OF THE CONVECTION ACROSS THE
N AND NE CWA...KEEPING ANY THUNDER OUT OF INDY AREA. HAVE
THEREFORE OPTED TO REMOVE VCTS FROM ALL TAFS SAVE FOR KLAF...BUT
KEEP IN VCSH FOR KIND.

SOME MFVR FOG MAY DEVELOP OVER LAF LATE TONIGHT AS SKIES CLEAR AND
WINDS FALL OFF. OTHERWISE MOSTLY CLEAR SKIES WITH A POTENTIAL FOR
SOME WEAK CHANCES FOR SHOWERS/THUNDER FROM ANY LEFT OVER OUTFLOW
BOUNDARIES...BUT NO STRONG EVIDENCE ATTM TO INCLUDE ANY RAIN
MENTION OVERNIGHT FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
035>049-054>057-065.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
INZ051>053-060>064-067>072.

EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR INZ060-061-067>070.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....50
AVIATION...SMF
Hazardous weather outlook, Jul 1, 5:46 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 AM EDT SUN JUL 1 2012

INZ021-028>031-035>049-054>057-065-021000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
DECATUR-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING. THERE IS CHANCE OF THUNDERSTORMS AND THERE IS ALSO A
SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT.

HAZARDS: HEAT INDEX VALUES OF UP TO 105 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AND LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. BEST
TIMING FOR SEVERE THUNDERSTORMS WILL BE EARLY THIS MORNING AND
AGAIN LATE THIS AFTERNOON AND EARLY TONIGHT.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH
HIGH TEMPERATURES WELL INTO THE 90S. THERE IS A CHANCE OF
THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STORMS ON MONDAY
COULD APPROACH SEVERE LIMITS.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY
AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER
ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS
MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF
THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>064-067>072-021000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING WITH HIGHS NEAR OR SLIGHTLY ABOVE 100 AND HEAT INDEX
VALUES UP TO 110 DEGREES. A FEW THUNDERSTORMS ARE POSSIBLE LATER
TODAY AND TONIGHT. A FEW OF THESE COULD BE STRONG. HOWEVER AN
OUTBREAK OF SEVERE THUNDERSTORMS IS NOT ANTICIPATED AT THIS TIME.

HAZARDS: HEAT INDEX VALUES OF UP TO 110 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE STRONG WINDS...SMALL HAIL AND DANGEROUS LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON.
THUNDERSTORMS COULD OCCUR ANY TIME...BUT IN FAR SOUTHERN AREAS IT
WOULD BE MOSTLY LIKELY THIS AFTERNOON.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: AN EXCESSIVE HEAT WATCH IS IN EFFECT SOME AREAS ON
MONDAY. IN ADDITION VERY HOT AND HUMID CONDITIONS WILL CONTINUE
THROUGH SATURDAY WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER
100S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.
A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND DANGEROUS
LIGHTNING. BUT NO OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS
TIME.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA
MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN
THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD
ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE
CHANCES OF THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, Jul 1, 1:15 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 PM EDT SUN JUL 1 2012

INZ021-029-011815-
CARROLL-TIPPECANOE-
115 PM EDT SUN JUL 1 2012

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF BROOKSTON...OR 8 MILES NORTH OF
LAFAYETTE...AND MOVING EAST AT 45 MPH.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SMF
Special weather statement, Jul 1, 1:20 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EDT SUN JUL 1 2012

INZ021-029-011800-
CARROLL-TIPPECANOE-
120 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES UNTIL 200 PM EDT...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BROOKSTON...OR 9 MILES NORTH
OF LAFAYETTE...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DELPHI...
  CAMDEN...
  FLORA...
  BURLINGTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4066 8639 4043 8639 4043 8641 4048 8692
      4057 8692 4057 8678 4063 8678
TIME...MOT...LOC 1720Z 269DEG 25KT 4053 8680

SMF
Local storm report, Jul 1, 2:02 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
202 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     DELPHI                  40.58N  86.67W
07/01/2012                   CARROLL            IN   LAW ENFORCEMENT

            TREES DOWNED IN DELPHI.

&&

EVENT NUMBER IND1200355

HOMANN
Local storm report, Jul 1, 2:08 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             BATTLE GROUND           40.51N  86.84W
07/01/2012  E0.70 INCH       TIPPECANOE         IN   AMATEUR RADIO

&&

EVENT NUMBER IND1200356

HOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:01 AM EDTSpecial Weather StatementINDOwen29 min
Jul 1, 3:25 AM EDTSpecial Weather StatementINDMonroe35 min
Jul 1, 4:27 AM EDTExcessive Heat WatchINDDaviess, Greene, Knox, Lawrence, Martin, Sullivan11 hr
Jul 1, 5:00 AM EDTSpecial Weather StatementINDJohnson, Morgan30 min
Jul 1, 7:02 AM EDTSpecial Weather StatementINDJennings28 min
Jul 1, 1:20 PM EDTSpecial Weather StatementINDCarroll40 min
Jul 1, 1:33 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe57 min
Jul 1, 3:17 PM EDTHeat AdvisoryINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more29 hr
Jul 1, 4:37 PM EDTSevere Thunderstorm WarningINDRandolph38 min
Jul 1, 5:22 PM EDTSevere Thunderstorm WarningINDDecatur, Jennings38 min
Jul 1, 5:56 PM EDTSevere Thunderstorm WarningINDKnox49 min
Jul 1, 6:04 PM EDTSevere Thunderstorm WarningINDJackson, Jennings41 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningINDKnox47 min
Jul 1, 7:13 PM EDTSevere Thunderstorm WarningINDDaviess, Knox47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.